Skip to Content

Do you lose weight on Wellbutrin SR?

Responses (2)

G mc 4 Jul 2016

I didn't lose weight on wellbutrin sr, but I didn't gain weight. But this is what happened to me: My weight somehow shifted, and I got thicker around the waist. When I quit the wellbutrin, my middle went back to normal. When I started back on the wellbutrin, my middle got bigger again.
I read that it has a tendency to do that to people. Even if I dropped a couple of pounds, during the time I was taking it, my middle stayed thicker, as in a big muffin top! I didn't have that when I was in between antidepressants. But that is only a possibility - it doesn't happen to everybody. Wellbutrin has a reputation for not causing weight gain. They just don't tell you that it can make you carry your weight differently while you're taking it. Which is probably ok with some people. But it is very uncomfortable for me. I have gone off and on wellbutrin sr for several years, and it happened every time I got back on it. But I gained weight, like 20 pounds when I took lexapro, so at least I didn't gain weight with wellbutrin sr. People are all different, though. I have seen many people say they gained or lost weight on antidepressants, or didn't see any change while taking wellbutrin sr. It depends on each individual, because our body chemistries are all different. The only way to find out is to take it. You probably won't gain weight on it. It can also be dose dependent. It happened every time I went from 150mg once a day to 150mg twice a day. Something about that dose wasn't right for me. Good luck to you. All you can do is try it! You'll be fine!

Zanymom 4 Jul 2016

I wish I would lose weight on this med. I was told by my doctor it tends to make you hyper and more active and many lose weight on it. I was hoping that was the case because I'd love to lose 20 lbs. I have been doing crossfit for 3 weeks 2-3x per week and I have actually gained a few lbs but hard to tell if it's from meds or gaining muscle or water weight. I have been taking 300mg of Wellbutrin for a couple months now. I always mostly gain weight in my stomach area but I too also noticed that my pants fit tighter and not looser :( I didn't think it might be caused by the meds but after reading the other answer to this ? now I wonder. I'm not sure if this med is helping me either. Also I have noticed alot of headaches and cannot sleep at night well.

G mc 4 Jul 2016

I had gained 20 pounds while taking Lexapro. Then I was prescribed Buspar by my doctor for anxiety, which I had never taken before, although I had taken many different antidepressants and benzos in the past. I loved Buspar, although any people say it didn't work for them. I lost 23 pounds while taking it. After that, I started back on wellbutrin, and only gained back a couple of those unwanted pounds, but... I went back up a whole size in my jeans, because of the thickening around my waist from the wellbutrin. I am positive that is what caused it, because it happened to me in the past whenever I started back on my wellbutrin sr, although I didn't really gain weight on it. It just causes edema or "thickening" around the waist area. I had a friend that blew up like a balloon (went up 2 dress sizes) when she took Wellbutrin sr, and also had extreme anxiety while taking it. She takes effexor and loves it.

G mc 4 Jul 2016

*any people should be *many people. sorry!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions